Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 25, 2004, 5:42 PM EDT for Camden County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 5:42 PM EDT (21:42 UTC)
- Expired
- Jun 25, 2004, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS52 KJAX 252142
SVRJAX
GAC039-252230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMDEN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 630 PM EDT
* AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
SOUTHWEST OF TARBORO...OR ABOUT 9 MILES WEST OF WOODBINE...MOVING
EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 630 PM EDT...
TARBORO...
WOODBINE AND COLESBURG...
KINGSLAND...
HARRIETTS BLUFF...
DOVER BLUFF AND KINGS BAY BASE...
HIGH POINT AND CUMBERLAND ISLAND...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3078 8146 3072 8145 3071 8155 3080 8187
3109 8191 3113 8175 3111 8163 3112 8157
3107 8154 3103 8146 3099 8148 3094 8139
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:44 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 25, 4:44 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT FRI JUN 25 2004 .SHORT TERM... OLD OUTFLOW BOUNDARY/REMNENTS OF YESTERDAYS SQUALL LINE ALONG THE UPPER GULF COAST BECOMING A FOCUSING MECH FOR CONVECTION OVER THE FLORIDA PANHANDLE AND BIG BEND. CONVECTION WILL MOVE INTO THE AREA THIS EVENING...ESPECIALLY OVER SOUTHEAST GEORGIA. WITH A MAINLY ZONAL FLOW ALOFT CONVECTION WILL HINGE ON UPPER LEVEL IMPULSES MOVING ACROSS THE UPPER GULF COAST FOR THE NEXT FEW DAYS. AN UPPER LEVEL LOW EAST OF THE ABACOS IS MOVING WEST WITH POPCORN CUMULUS TYPE CONVECTION IN THE CORE BUT THAT LOW SHOULD MOVE ACROSS CENTRAL AND SOUTHERN FLORIDA OVER THE NEXT 24 HOURS OR SO. MODELS NOT DOING A GOOD JOB IN PICKING UP ON THAT UPPER LOW AND SOME OF THAT CONVECTION COULD AFFECT THE SOUTHERN COUNTIES OVER THE WEEKEND. .LONG TERM... AN UPPER LEVEL TROUGH DIGS A BIT SOUTHWARD LATE THIS WEEKEND EARLY NEXT WEEK WITH SHORT WAVES/IMPULSES ROTATING THROUGH THE BASE. AS THEY DO A SERIES OF CONVECTIVE CLUSTERS WILL MOVE ACROSS THE NORTHERN GULF COAST INTO EARLY NEXT WEEK. EXPECT THE CONVECTION TO BE HIGHLY DIURNAL IN NATURE DESPITE THE UPPER LEVEL SUPPORT WITH NOCTURAL CONVECTION OVER THE ATLANTIC AND APALACHEE BAY AND INLAND DAY TIME CONVECTION ENHANCED BY THE UPPER LEVEL SUPPORT... ESPECIALLY WHEN THE IMPLUSES ARE IN PHASE WITH MAX DIURNAL HEATING. && .MARINE...REGIONAL BUOYS REPORTING SLY WINDS AROUND 15 KNOTS AND SEAS UPWARDS TO 3 FEET. A RIDGE OF HIGH PRESSURE WILL REMAIN SOUTH OF THE LOCAL WATERS INTO NEXT WEEK...PROVIDING A SWLY FLOW OVER THE AREA. A FRONTAL SYSTEM WILL APPROACH THE AREA ON SATURDAY...STALLING NORTH OF THE AREA ON SUNDAY. ANOTHER FRONT WILL APPROACH THE AREA EARLY NEXT WEEK. NOCTURNAL SURGE AROUND 15 KNOTS NEXT SEVERAL NIGHTS...WITH VALUES COMING CLOSE TO SCEC LEVELS OF 15-20 KNOTS OVER THE OFFSHORE GEORGIA WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 89 72 89 / 40 40 30 50 SSI 77 88 75 88 / 30 40 30 30 JAX 77 91 73 91 / 30 50 30 50 SGJ 77 90 73 89 / 20 50 30 40 GNV 75 90 72 90 / 30 50 30 60 OCF 76 90 73 91 / 30 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && SANDRIK/HESS
Hazardous weather outlook, Jun 25, 1:00 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 PM EDT FRI JUN 25 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 100 PM EDT FRI JUN 25 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE GULF COAST STATES. A MOIST SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL ALLOW FOR ANOTHER AFTERNOON OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. PRIOR TO STORM DEVELOPMENT HOWEVER...THE MOIST CONDITIONS WILL COMBINE WITH HIGH TEMPERATURES TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 THIS AFTERNOON. BY LATE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE WITH THE BEST CHANCE OVER NORTHERN PORTIONS OF THE FORECAST AREA AS WELL AS ALONG THE SOUTHEAST GEORGIA COAST. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE AND WILL INCLUDE LARGE HAIL AND DAMAGING WIND GUSTS. ALL STORMS THAT FORM WILL BE CAPABLE OF FREQUENT LIGHTNING AND BRIEF PERIODS OF VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH THURSDAY... SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. THE STRONGEST STORMS EACH DAY WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Jun 25, 5:01 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 501 PM EDT FRI JUN 25 2004 FLZ040-252145- MARION FL- 501 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF LYNNE TO SUMMERFIELD...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF FORT MCCOY TO 6 MILES NORTHWEST OF THE VILLAGES...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...SILVER SPRINGS SHORES...LAKE WEIR...WEIRSDALE...OCKLAWAHA...MOSS BLUFF... LYNNE AND JUNIPER SPRINGS THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Jun 25, 5:07 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 507 PM EDT FRI JUN 25 2004 FLZ024-GAZ152>154-164>166-252145- BRANTLEY GA-CHARLTON GA-COASTAL CAMDEN GA-COASTAL GLYNN GA-INLAND CAMDEN GA-INLAND GLYNN GA-NASSAU FL- 507 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU... CHARLTON...BRANTLEY...CAMDEN AND GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES WEST OF HOMELAND... OR ABOUT 6 MILES NORTHWEST OF FOLKSTON...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...HOMELAND...FOLKSTON...WINOKUR...KINGS FERRY...HICKOX... TARBORO AND WOODBINE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WELSH
Local storm report, Jun 25, 5:09 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL SE OCALA 29.19N 82.13W
06/25/2004 1.75 INCH MARION FL LAW ENFORCEMENT
SEVERAL REPORTS OF GOLF BALL SIZE HAIL BY FLORIDA HIGHWAY
PATROL IN SOUTH AND SOUTHEAST SECTIONS OF OCALA.
&&
ECZLocal storm report, Jun 25, 5:09 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR EVENT TIME
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL SE OCALA 29.19N 82.13W
06/25/2004 1.75 INCH MARION FL LAW ENFORCEMENT
SEVERAL REPORTS OF GOLF BALL SIZE HAIL BY FLORIDA HIGHWAY
PATROL IN SOUTH AND SOUTHEAST SECTIONS OF OCALA.
&&
ECZSpecial weather statement, Jun 25, 5:15 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT FRI JUN 25 2004 GAZ136-252200- WAYNE GA- 515 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM EDT... AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF ODUM TO 4 MILES SOUTH OF SCREVEN...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF SURRENCY TO 7 MILES EAST OF PATTERSON...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SCREVEN...ODUM... BROADHURST...JESUP...GARDI AND DOCTORTOWN THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Jun 25, 5:40 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 PM EDT FRI JUN 25 2004 FLZ037-252230- PUTNAM FL- 540 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF GEORGETOWN...OR ABOUT OVER SALT SPRINGS...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GEORGETOWN...WELAKA...LAKE COMO...SATSUMA...POMONA PARK AND SAN MATEO THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:21 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 39 min |
| Jun 25, 4:55 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 65 min |
| Jun 25, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.